Alabama, 2002Hail in Alabama, May 4, 2002
May 4, 2002 · NWS BMX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 4, 9:35 AM CST, 2 hours 25 minutes earlier.
Area forecast discussion, May 4, 9:35 AM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
1035 AM CDT SAT MAY 04 2002
VISIBLE SATELLITE IMAGERY SHOWING A FEW BREAKS IN THE OVERCAST OVER
NRN AL...BUT HARD TO DISCERN A NOTICEABLE CLEARING TREND. UPPER
FLOW IS QUASI-ZONAL...AND DONT SEE ANYTHING TO SUGGEST SIGNIFICANT
SUBSIDENCE (AND HENCE...CLEARING) LATER TODAY. WILL UPDATE SHORTLY
AND GO A BIT MORE PESSIMISTIC ON THE CLOUDINESS ACRS NRN AL...WHILE
SHADING TEMPS DOWNWARD SLIGHTLY.
PROBABLY SAFE TO REMOVE POPS FROM BHM NWD GIVEN LACK OF LIFT AND
STABILITY OF AIRMASS...BUT WILL NEED TO HOLD ONTO CHC POPS ACRS CNTL
ZONES WHERE RADAR STILL DEPICTS SEVERAL CLUSTERS OF PCPN ATTM. REST
OF FORECAST LOOKS OK. UPDATES OUT SHORTLY. 66
.BHM...NONE.
In the hours before
Special weather statement, May 4, 6:42 AM CST, 5 hours 18 minutes before
ALZ001>050-041500-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
742 AM CDT SAT MAY 04 2002
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
A SLOWLY MOVING COLD FRONT IS SITUATED ACROSS CENTRAL ALABAMA THIS
MORNING...FROM NEAR MERIDIAN MISSISSIPPI...TO SOUTH OF BIRMINGHAM...
TO NEAR ANNISTON. SOUTH OF THE FRONT...THE ATMOSPHERE REMAINS WARM
AND FAIRLY UNSTABLE. NORTH OF THE FRONT...COOLER AND MORE STABLE
CONDITIONS PERSIST.
ALONG AND JUST NORTH OF THE FRONT...ADDITIONAL LIGHTER RAINFALL WILL
OCCUR THROUGH THE AFTERNOON HOURS. OVER THE TENNESSEE VALLEY...THE
CHANCE FOR RAINFALL SHOULD BE VERY LOW THROUGH THIS AFTERNOON.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE SOUTHERN
HALF OF ALABAMA THROUGH THIS AFTERNOON. THIS INCLUDES
MONTGOMERY...AUBURN...SELMA...AND TROY. A FEW STRONG THUNDERSTORMS
COULD DEVELOP TO THE SOUTH OF THE FRONT THIS MORNING AND AFTERNOON.
EVEN THOUGH SEVERE WEATHER IS NOT EXPECTED...EMERGENCY MANAGEMENT
PERSONNEL ACROSS SOUTHERN ALABAMA SHOULD CONTINUE TO MONITOR THE
LATEST WEATHER CONDITIONS.
Hail, Autauga
- When
- May 4, 12:00 PM CST to 12:10 PM CST
- Where
- Autauga County, Prattville
- Measured
- 1.75 in hail
- Property damage
- $4,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.467, -86.483
Dime to golf ball size hail was reported in and around Prattville.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 4 to 5, 2002$18 million · F0 · 40 events
- Tornadoes and Hail in Texas, May 4, 2002$99,000 · F0 · 18 events
- Hail in Texas, May 4 to 5, 2002$25,000 · 1 in hail · 2 events
- Dense Fog in Oklahoma, May 4, 200220 events
- Flash Flood and Hail in Texas, May 4 to 5, 2002$15,000 · 3 in hail · 9 events
- Tornadoes and Hail in South Carolina, May 4, 2002F0 · 6 events
- Flash Flood and Flood in Georgia, May 4, 20021 in hail · 3 events
- Hail in Kansas, May 4, 20021 in hail · 3 events
- Heavy Rain in Hawaii, May 4, 20021 event
- Flood in Alaska, May 4 to 6, 20021 event
- Heavy Rain in Hawaii, May 4, 20021 event
- Hail in Texas, May 4, 20020.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5295503.